Louisiana, 2011Funnel Cloud in Louisiana, June 26, 2011
June 26, 2011 · NWS LIX · 1 event in 1 county or zone
An unstable airmass aided the development of isolated thunderstorms during the late afternoon. A funnel cloud was reported near Lake Pontchartrain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable airmass aided the development of isolated thunderstorms during the late afternoon. A funnel cloud was reported near Lake Pontchartrain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 26, 2:10 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 2:10 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT SUN JUN 26 2011
.SYNOPSIS...
HIGH PRESSURE IS CENTERED OVER THE FLORIDA PENINSULA WITH THE
RIDGE AXIS EXTENDING WESTWARD ACROSS THE NORTHERN GULF OF MEXICO.
A WEAK SURFACE LOW IS CENTERED OVER NORTHERN TEXAS WITH A DRYLINE
EXTENDING FROM THE LOW SOUTHWARD INTO SOUTHWEST TEXAS. A
STATIONARY FRONT EXTENDS FROM THE LOW EASTWARD THROUGH SOUTHERN
MISSOURI...TENNESSEE AND NORTH CAROLINA.
LOCALLY...TEMPERATURES ARE HOVERING IN THE LOW TO MID 90S. A WEAK
SUBSIDENCE INVERSION WAS PRESENT IN THIS MORNING/S SOUNDING. WOULD
NOT BE SURPRISED IF THIS EVENING/S SOUNDING SHOWS THAT THE
INVERSION HAS STRENGTHENED. HAVE ONLY SEEN ABOUT FIVE LIGHT
SHOWERS POP UP ON THE RADAR SCOPE THIS AFTERNOON...SO THE
SUBSIDENCE SEEMS TO BE EFFICIENT AT KEEPING CONVECTION IN CHECK.
&&
.DISCUSSION...
RIDGING EXPECTED TO REMAIN IN PLACE OVER THE NEXT COUPLE DAYS
RESULTING IN HIGHER THAN NORMAL AFTERNOON TEMPERATURES...LOW
CHANCES OF RAIN AND ONLY PARTLY CLOUDY SKIES. DEWPOINTS WILL
CONTINUE TO HOVER AROUND OR JUST ABOVE 70 DEGREES. AFTERNOON
TEMPERATURES IN THE MID 90S WILL COMBINE WITH THESE HIGH DEWPOINTS
TO RESULT IN PEAK HEAT INDEX VALUES NEAR OR OVER 100 DEGREES
THROUGH MUCH OF THE PERIOD. THE HIGHEST VALUES ARE EXPECTED
TUESDAY...WHEN SOME PLACES WILL SEE HEAT INDEX VALUES BETWEEN 105
AND 110 DEGREES.
BY MIDWEEK...AN UPPER TROUGH WILL DIG SOUTHWARD ALONG THE EAST
COAST. AS THE TROUGH DIGS SOUTHWARD...IT MAY FORCE A WEAK BACKDOOR
FRONT INTO THE LOCAL AREA WHICH WOULD ENHANCE RAIN CHANCES
WEDNESDAY THROUGH FRIDAY.
CONCERNING THE TROPICAL WAVE CURRENTLY LOCATED OVER THE WESTERN
CARIBBEAN...NEARLY ALL OF THE 12Z MODELS NOW HOLD ON TO THE SYSTEM
AND REFLECT A WEAK CLOSED LOW BY TUESDAY NIGHT OVER THE BAY OF
CAMPECHE OR THE EXTREME SOUTHWEST GULF OF MEXICO. THIS IS A CHANGE
FROM JUST 12 HOURS AGO WHEN ONLY THE CANADIAN MODEL WAS SHOWING
DEVELOPMENT OF THIS SYSTEM. REGARDLESS OF WHETHER THIS SYSTEM
DEVELOPS OR NOT...IT WILL HAVE LITTLE TO NO IMPACT ON THE LOCAL
AREA OTHER THAN SOME MINOR IMPLICATIONS OVER THE COASTAL WATERS.
&&
.AVIATION...
STRONG RIDGING ACROSS THE AREA WILL CONTINUE TO BRING VFR CONDITIONS
TO ALL OF THE TERMINALS THROUGH THE FORECAST PERIOD. THERE IS THE
POSSIBILITY OF A WEAK LOW LEVEL INVERSION DEVELOPING AROUND
10Z...WHICH COULD LEAD TO SOME PATCHY FOG DEVELOPMENT. FOG WILL BE
MOST LIKELY AT KMCB...KHUM...AND POSSIBLY KBTR. ANY FOG WILL BE
LIGHT...WITH VISIBILITIES ONLY DROPPING INTO MVFR RESTRICTIONS. THE
FOG SHOULD QUICKLY BURN OFF AFTER SUNRISE...WITH VFR CONDITIONS
RETURNING BY 14Z.
&&
.MARINE...
HIGH PRESSURE IS FORECAST TO REMAIN ROUGHLY IN PLACE OVER THE NEXT
SEVERAL DAYS...RESULTING IN WINDS GENERALLY 10 KNOTS OR LESS.
WAVES WILL ALSO REMAIN LOW FOR THROUGH MONDAY...BUT WILL GRADUALLY
BUILD OVER THE FOLLOWING DAYS DUE TO A SWELL TRAIN MOVING OUT OF
THE YUCATAN CHANNEL AND FLORIDA STRAITS AS A TROPICAL WAVE MOVES
THROUGH THAT AREA. THIS WILL RESULT IN SEAS THAT ARE A COUPLE OF
FEET HIGHER THAN WHAT WOULD NORMALLY BE EXPECTED WITH THE FORECAST
WIND SPEEDS. THOUGH SOME WAVE MODELS INDICATE SEAS AS HIGH AS 6
OR 7 FEET...WILL CAP HEIGHTS AT 5 FEET FOR NOW DUE TO UNCERTAINTY
IN HOW MUCH THE CARIBBEAN WAVE WILL DEVELOP AS IT MOVES WEST
THROUGH THE BAY OF CAMPECHE AND INTO CENTRAL MEXICO.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 95 73 96 / 10 10 10 10
BTR 74 95 74 95 / 10 10 10 10
ASD 74 92 74 93 / 10 10 10 10
MSY 77 93 77 93 / 10 10 10 10
GPT 75 92 74 93 / 10 10 10 10
PQL 72 93 72 94 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...32
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jun 26, 10:07 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT SUN JUN 26 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-271615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1107 AM CDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
POSSIBLE ALONG LAKE AND SEA BREEZE BOUNDARIES. ANY THUNDERSTORMS
TODAY SHOULD BE BRIEF IN DURATION BUT CAPABLE OF PRODUCING
DOWNBURST WINDS NEAR 50 MPH...A FEW LIGHTNING STRIKES AND BRIEF
MODERATE TO HEAVY RAINFALL.
HEAT INDEX READINGS WILL BE AROUND 100 DEGREES ACROSS MUCH OF THE
AREA BETWEEN 2 PM AND 5 PM.
THE MISSISSIPPI RIVER AT RED RIVER LANDING IS NEAR FLOOD STAGE.
THE ATCHAFALAYA RIVER AT MORGAN CITY REMAINS IN MINOR FLOOD.
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED AFTERNOON THUNDERSTORMS ASSOCIATED WITH THE SEA BREEZE
ARE POSSIBLE MONDAY AND TUESDAY. A WEAK BACK DOOR FRONT FROM THE
APPALACHIANS IS LIKELY TO SETTLE INTO THE OUTLOOK AREA DURING THE
LATTER PART OF THE WEEK. THIS WILL SERVE AS A FOCUS FOR AFTERNOON
THUNDERSTORMS AS IT INTERACTS WITH THE DAILY SEA BREEZE. STRONG
TO SEVERE THUNDERSTORMS MAY BE POSSIBLE WEDNESDAY AND THURSDAY DUE
TO A HIGH LIKELIHOOD OF DAMAGING DOWNBURST WINDS.
HEAT INDEX READINGS IN THE 100 TO 110 RANGE ARE EXPECTED MONDAY
AND TUESDAY BEFORE LOWERING SLIGHTLY INTO THE 97 TO 105 RANGE
LATTER HALF OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY. ACTIVATION
MAY BE POSSIBLE FOR WEDNESDAY AND THURSDAY DEPENDING ON THE
INTEGRITY OF THE WEAK FRONT ENTERING THE REGION FROM THE
NORTHEAST.
Funnel Cloud, St. Charles
- When
- June 26, 5:26 PM CST
- Where
- St. Charles County, Destrehan
- Reported by
- Official NWS Observations
- Coordinates
- 29.970, -90.380
A funnel cloud was briefly observed by the weather observer at New Orleans International Airport. The funnel cloud was observed in the Destrehan area of St. Charles Parish.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311073.